Texas, 2012Drought in Texas, November 1 to 30, 2012
November 1 to 30, 2012 · NWS LUB · 24 events in 24 counties and zones
Drought conditions worsened during the month of November largely due to well above seasonal average temperatures and well below normal precipitation. Extreme (D3) drought had expanded to encompass the majority of the South Plains area.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $50 million
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions worsened during the month of November largely due to well above seasonal average temperatures and well below normal precipitation. Extreme (D3) drought had expanded to encompass the majority of the South Plains area. Exceptional (D4) drought had also slightly expanded across the western South Plains and Stonewall County. Only a small amount of Severe (D2) drought remained in the far southern Texas panhandle and northern Rolling Plains.
November was mainly characterized by dry and warm conditions. The mean temperature at Lubbock and Childress were 55.1 and 56.4 degrees, respectively. These ranked as the fourth warmest November at both Lubbock and Childress at 5.3 and 4.8 degrees above normal. Additionally, several maximum temperature records were set during the month. Rainfall was also scarce throughout the entire month with most locations reporting less than one tenth of an inch. Lubbock only recorded a paltry 0.01 inches of rainfall. Keetch-Byram Drought Index values only slightly increased by the end of November. Highest values were observed across the western South Plains between 500-600. The rest of the South Plains saw values between 400-500 while the Rolling Plains were observed at 300-500.
The lack of rainfall was causing stress on winter crops. Much of the winter wheat crop was being reported as poor to very poor through November. Even though fire danger levels increased there was a lack of wildfire activity. This was chiefly due to an absence of strong winds and minimal agricultural burning.
Economic losses due to drought through November since the drought began were estimated near $2.5 billion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Oct 31, 10:50 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Oct 31, 10:50 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1150 PM CDT WED OCT 31 2012
.AVIATION...
CONTINUED VFR AND SKC. LEE TROUGH WEST OF THE TERMINALS WILL
KEEP SOUTHERLY WINDS INTACT...INCREASING TO 12-16 KNOTS AT LBB BY
MIDDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 37 82 42 79 39 / 0 0 0 0 10
TULIA 40 83 44 81 43 / 0 0 0 0 10
PLAINVIEW 41 82 45 81 45 / 0 0 0 0 10
LEVELLAND 40 82 47 81 46 / 0 0 0 0 10
LUBBOCK 42 82 48 82 48 / 0 0 0 0 10
DENVER CITY 41 82 48 82 49 / 0 0 0 0 10
BROWNFIELD 42 82 48 82 48 / 0 0 0 0 10
CHILDRESS 46 89 50 84 49 / 0 0 0 0 10
SPUR 47 85 51 85 51 / 0 0 0 0 10
ASPERMONT 46 87 55 85 54 / 0 0 0 0 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/99/93
Hazardous weather outlook, Oct 31, 4:22 AM CST, 19 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
522 AM CDT WED OCT 31 2012
TXZ021>044-011030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
522 AM CDT WED OCT 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Drought, Bailey
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bailey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.069, -102.830 (the zone’s center; the record gives no point)
Drought, Briscoe
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Briscoe forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -101.209 (the zone’s center; the record gives no point)
Drought, Castro
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Castro forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -102.262 (the zone’s center; the record gives no point)
Drought, Childress
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Childress forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.529, -100.208 (the zone’s center; the record gives no point)
Drought, Cochran
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cochran forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.604, -102.828 (the zone’s center; the record gives no point)
Drought, Cottle
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cottle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.078, -100.279 (the zone’s center; the record gives no point)
Drought, Crosby
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Crosby forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -101.300 (the zone’s center; the record gives no point)
Drought, Dickens
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Dickens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -100.779 (the zone’s center; the record gives no point)
Drought, Floyd
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Floyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.072, -101.303 (the zone’s center; the record gives no point)
Drought, Garza
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Garza forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.180, -101.298 (the zone’s center; the record gives no point)
Drought, Hale
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hale forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.071, -101.827 (the zone’s center; the record gives no point)
Drought, Hall
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.531, -100.681 (the zone’s center; the record gives no point)
Drought, Hockley
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hockley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
Drought, Kent
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kent forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.181, -100.778 (the zone’s center; the record gives no point)
Drought, King
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- King forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -100.256 (the zone’s center; the record gives no point)
Drought, Lamb
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lamb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.069, -102.352 (the zone’s center; the record gives no point)
Drought, Lubbock
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lubbock forecast zone
- Crop damage
- $50 million
- Reported by
- Drought Monitor
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
Drought, Lynn
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lynn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.177, -101.816 (the zone’s center; the record gives no point)
Drought, Motley
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Motley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.074, -100.780 (the zone’s center; the record gives no point)
Drought, Parmer
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Parmer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Drought, Stonewall
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Stonewall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.179, -100.253 (the zone’s center; the record gives no point)
Drought, Swisher
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Swisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.530, -101.735 (the zone’s center; the record gives no point)
Drought, Terry
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Terry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.174, -102.335 (the zone’s center; the record gives no point)
Drought, Yoakum
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Yoakum forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2012$508 million · 20 events
- Drought in Oklahoma, November 1 to 30, 2012$80 million · 3 events
- Drought in Oklahoma, November 1 to 30, 201248 events
- Drought in Texas, November 1 to 30, 2012$51,000 · 11 events
- Drought in Arkansas, November 1 to 30, 201237 events
- Drought in Nebraska, November 1 to 30, 201232 events
- Drought in Nebraska, November 1 to 30, 201230 events
- Drought in Missouri, November 1 to 30, 201228 events
- Drought in Kansas, November 1 to 30, 201226 events
- Drought in New Mexico, November 1 to 30, 201226 events
- Drought in Oklahoma, November 1 to 30, 201225 events
- Drought in South Dakota, November 1 to 30, 201224 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415202, 415203, 415204, 415205, 415206, 415207, 415208, 415209, 415210, 415211, 415212, 415213, 415214, 415215, 415216, 415217, 415218, 415219, 415220, 415221, 415222, 415223, 415224, 415225.